Reply To: Joint stiffness with Allopurinol

Stopping Gout Together Forums Help My Gout! The Gout Forum Joint stiffness with Allopurinol Reply To: Joint stiffness with Allopurinol

#3173
Keith Taylor
Participant


Allopurinol and Joint Pain

Hi Sandeep,

I really need to know your uric acid levels. Because without that information, I can only give you guesses. So, my best guess is that allopurinol is working as it should do. By which I mean, it is causing old uric acid crystals to dissolve. Therefore, if the stiffness is too much, you should take anti-inflammatory medicine, as advised by your doctor. In fact, you need a good pain control plan for a few months, until allopurinol has caused most of your old uric acid crystals to dissolve. If your doctor cannot suggest a good plan for gout pain control, then I can help you.

Allopurinol Side Effects & Joint Pain

As for long-term side effects, I am not aware of any for allopurinol. But, there are concerns about long-term effects of febuxostat on the liver. For that reason, febuxostat patients should always insist on liver function tests at least every three months. You can use my search box near the top of each page to search for more information about febuxostat and liver.

Febuxostat or Allopurinol for Uric Acid Control image

Febuxostat Allopurinol Search Results. What will you search for next?